Alert archive / Louisiana / Flash Flood Warnings in 2006

Flash Flood Warning 12, NWS Shreveport, LA

October 16, 2006Caldwell Parish, Grant Parish, Winn Parish, Louisiana

NWS Shreveport, LA issued this flash flood warning at Oct 16, 2006, 1:53 PM CDT for Caldwell Parish, Grant Parish, Winn Parish, Louisiana. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 16, 2006, 1:53 PM CDT (18:53 UTC)
Expired
Oct 16, 2006, 6:00 PM CDT
In force
4 hr
Issued by
NWS Shreveport, LA
Area
Counties, with a storm outline in the text

Counties Caldwell Parish, LA, Grant Parish, LA, Winn Parish, LA

The nearest sounding before it

Shreveport, LA (KSHV), launched 12:00Z, 6.9 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 2006-10-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 2006-10-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 244 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
503 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
244 m²/s²
0-3 km storm-relative helicity
423 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this flash flood warning went out at Oct 16, 11:00 AM CDT, 2 hours 53 minutes earlier.

Area forecast discussion, Oct 16, 11:00 AM CDT, 2 hours 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
1100 AM CDT MON OCT 16 2006

.DISCUSSION...

UPDATED AGAIN TO ADD TORNADO WATCH TO ZONES AND MENTION OF
POSSIBLY SEVERE. CLEANED UP SOME OF THE PREVIOUS ZONE WORDING
WHERE FORMATTER SPAT OUT WINDS OF 10 TO 25 MPH. THOSE WERE IMPROVED
TO 15 TO 25 MPH.  17

&&

.PREV DISCUSSION... (ISSUED 1001 AM CDT MON OCT 16 2006)

DISCUSSION...

WILD SCENARIO UNDERWAY AS DOUBLE WARM FRONT STRUCTURE AND STRONG
UPPER LEVEL SHORTWAVE AND STRONG LOW LEVEL JET COMBINING TO PRODUCE
WIDESPREAD RAIN. WHAT LOOKS TO BE SPOTTIER SHOWER ACTIVITY OVER THE
NW PORTION OF AREA BACK INTO OKLAHOMA IS ACTUALLY QUITE EFFICIENT
AS 24 HOUR RAINFALL TOTALS ARE PUSHING 3 TO 5 INCHES EVEN UP
THERE. BUT IT HAS BEEN A STEADY SOAKING RAIN. BUT INTO LA AND E
TX...HEAVY RAIN HAS PROMPTED THE FLASH FLOOD WATCH WHICH WILL BE
CONTINUED THOUGH THE DAY. EXPECT AN EXTENSION THROUGH TONIGHT. THE
MORE TROPICAL AND SOUTHERNMOST OF THE WARM FRONTS HAS PROVIDED A
VERY TORNADO PROMOTING AIR MASS IN SOUTH LA AND SE TX...AND THIS
AIR MASS IS LIFTING NORTHWARD AND MAY TROUBLE OUR CWA LATER TODAY.

IN RESPONSE...WE HAVE ISSUED LAKE WIND ADVISORY TODAY FOR EASTERN
TWO THIRD OF AREA. RAISED MAX TEMPS A FEW DEGREES...UP INTO THE
LOWER 80S IN OUR SOUTHERN TIER IN THE EXPECTATION THAT THE SOUTHERN
WARM FRONT WILL LIFT NORTHWARD.  17

AVIATION...

WIDESPREAD SHOWERS SPREADING NORTHWARD 40 TO 50 KTS...MOISTURE FED
AND STEERED IN PART BY 60 TO 70 KT LOW LEVEL JET. THIS VERTICAL
SHEAR MAY CONTRIBUTE TO LOW LEVEL WIND SHEAR ISSUES AT LEAST AT
SHV...MLU...ELD SITES. CIGS VARY FROM MVFR TO IFR. SFC WINDS 10 TO
20 KTS...KEEPING VISBYS UP EXCEPT IN HEAVY RAIN. SVR STORM POTENTIAL
INCREASING OVER TOLEDO BEND AND SURROUNDING AREAS...AND COULD TRANSLATE
NORTHWARD TODAY. THROUGH MIDDAY...TSTM ACTIVITY TO INCREASE SOUTH OF
INTERSTATE 20.  7

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  78  65  88  59 / 100  60  10   0
MLU  80  63  87  59 / 100  80  10   0
DEQ  65  58  85  51 / 100  40   0   0
TXK  72  63  85  59 / 100  60   0   0
ELD  77  62  85  57 / 100  60  10   0
TYR  75  64  88  60 / 100  60   0   0
GGG  75  64  88  59 / 100  60   0   0
LFK  81  68  90  59 / 100  80  10   0

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...LAKE WIND ADVISORY UNTIL 7 PM MONDAY FOR THE FOLLOWING ZONES:
     COLUMBIA...HEMPSTEAD...LAFAYETTE...MILLER...NEVADA...AND
     UNION AR.

     FLASH FLOOD WATCH UNTIL 4 PM MONDAY FOR THE FOLLOWING ZONES:
     COLUMBIA...AND UNION AR.

LA...FLASH FLOOD WATCH UNTIL 4 PM MONDAY FOR THE FOLLOWING ZONES:
     BIENVILLE...BOSSIER...CADDO...CALDWELL...CLAIBORNE...DE
     SOTO...GRANT...JACKSON...LA SALLE...LINCOLN...NATCHITOCHES...
     OUACHITA...RED RIVER...SABINE LA...UNION LA...WEBSTER...
     AND WINN.

     LAKE WIND ADVISORY UNTIL 7 PM MONDAY FOR THE FOLLOWING ZONES:
     BIENVILLE...BOSSIER...CADDO...CALDWELL...CLAIBORNE...DE
     SOTO...GRANT...JACKSON...LA SALLE...LINCOLN...NATCHITOCHES...
     OUACHITA...RED RIVER...SABINE LA...UNION LA...WEBSTER...
     AND WINN.

OK...NONE.

TX...LAKE WIND ADVISORY UNTIL 7 PM MONDAY FOR THE FOLLOWING ZONES:
     ANGELINA...BOWIE...CASS...HARRISON...MARION...NACOGDOCHES...
     PANOLA...SABINE TX...SAN AUGUSTINE...AND SHELBY.

     FLASH FLOOD WATCH UNTIL 4 PM MONDAY FOR THE FOLLOWING ZONES:
     ANGELINA...CHEROKEE...HARRISON...MARION...NACOGDOCHES...
     PANOLA...RUSK...SABINE TX...SAN AUGUSTINE...AND SHELBY.

&&

17/07
Hazardous weather outlook, Oct 16, 12:00 PM CDT, 1 hour 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1200 PM CDT MON OCT 16 2006

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-171100-
ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE-
CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD-
HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION-
MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA-
PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX-
SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR-
WEBSTER-WINN-WOOD-
1200 PM CDT MON OCT 16 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST
TEXAS...SOUTHWEST ARKANSAS...NORTHWEST...AND NORTH CENTRAL LOUISIANA.

.DAY ONE...TODAY AND TONIGHT...

SHOWERS AND THUNDERSTORMS...PRODUCING POTENTIALLY FLOODING
RAIN...WILL OCCUR TODAY AND TONIGHT. THE AREA WITH THE BEST CHANCES
FOR FLOODING WILL BE SOUTH OF A LINE FROM NACOGDOCHES TEXAS TO
COLUMBIA ARKANSAS. ALSO...A STRONG WARM FRONT ASSOCIATED WITH
SIGNIFICANT LOW LEVEL SHEAR...WILL PUSH NORTHWARD INTO THE SOUTHERN
PORTION OF THE FOUR STATE AREA...BUT SHOULD STAY SOUTH OF INTERSTATE
20. ALONG AND SOUTH OF THIS WARM FRONT...THERE IS INCREASING
TORNADO THREAT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...

NO HAZARDOUS WEATHER EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

THE ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM
SPOTTERS WILL BE NEEDED TODAY AND TONIGHT.

17

In the hours before

Local storm report, Oct 16, 11:31 AM CDT, 2 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1131 AM CDT MON OCT 16 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1111 AM     FLASH FLOOD      MANY                    31.57N 93.47W
10/16/2006                   SABINE             LA   LAW ENFORCEMENT

            WATER OVER ROADWAYS IN MANY.

&&

MBERRY
Local storm report, Oct 16, 11:50 AM CDT, 2 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1150 AM CDT MON OCT 16 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1150 AM     FLASH FLOOD      PINELAND                31.25N 93.97W
10/16/2006                   SABINE             TX   LAW ENFORCEMENT

            ROADS FLOODED IN TOWN.

&&

13
Local storm report, Oct 16, 12:33 PM CDT, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE SHREVEPORT LA
1233 PM CDT MON OCT 16 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1139 AM     TSTM WND DMG     POWHATAN                31.87N 93.20W
10/16/2006                   NATCHITOCHES       LA   LAW ENFORCEMENT

            REPORT OF ONE HOME DAMAGED AND CARS DAMAGED.

1145 AM     FLASH FLOOD      NATCHITOCHES            31.76N 93.10W
10/16/2006                   NATCHITOCHES       LA   LAW ENFORCEMENT

            NUMEROUS ROADS FLOODED THROUGHOUT THE PARISH WITH SOME
            ROADWAYS CLOSED.

1150 AM     FLASH FLOOD      PINELAND                31.25N 93.97W
10/16/2006                   SABINE             TX   LAW ENFORCEMENT

            ROADS FLOODED IN TOWN.

&&

13
Local storm report, Oct 16, 12:49 PM CDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1249 PM CDT MON OCT 16 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1225 PM     TSTM WND DMG     10 W WINNFIELD          31.92N 92.81W
10/16/2006                   WINN               LA   LAW ENFORCEMENT

            TREES DOWN NEAR THE WESTERN PARISH LINE.

&&

13
Local storm report, Oct 16, 12:57 PM CDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1257 PM CDT MON OCT 16 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1255 PM     FLASH FLOOD      NATCHITOCHES            31.76N 93.10W
10/16/2006                   NATCHITOCHES       LA   STORM CHASER

            NUMEROUS CITY STREETS UNDER WATER FROM TORRENTIAL
            RAINFALL.

&&

13

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 16, 9:52 AM CDTLake Wind AdvisorySHVAngelina, Bowie, Cass, Harrison, Marion, Nacogdoches and 4 more6 hr
Oct 16, 10:50 AM CDTFlash Flood WarningSHVSabine, San Augustine4 hr
Oct 16, 11:16 AM CDTTornado WarningSHVSabine29 min
Oct 16, 10:06 AM CDTTornado WarningSHVNatchitoches39 min
Oct 16, 11:02 AM CDTFlash Flood WarningSHVNatchitoches, Sabine6 hr
Oct 16, 11:36 AM CDTTornado WarningSHVNatchitoches39 min
Oct 16, 11:43 AM CDTTornado WarningSHVSabine47 min
Oct 16, 12:14 PM CDTTornado WarningSHVWinn61 min
Oct 16, 3:50 PM CDTFlash Flood WarningSHVOuachita3 hr
Oct 16, 4:48 PM CDTFlash Flood WarningSHVNatchitoches117 min
Oct 16, 5:04 PM CDTFlash Flood WarningSHVSabine86 min
Oct 16, 5:47 PM CDTFlash Flood WarningSHVCaldwell, Grant, LaSalle, Winn3 hr

Nearby

Flash Flood Warnings in Louisiana, 2006Every flash flood warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.